1

I've found several contradicting answers to this question from several sources. Below are a few examples. The website everydayhealth.com and a research published on ncbi.nlm.nih.gov mention a link between weight gain and oral steroids while getasthmahelp.org mentioned the opposite.

Asthma and Weight Gain

Weight gain can be an unfortunate side effect of oral steroids, taken in pill or inhaler form to treat asthma.

There is a proven link between weight gain and oral steroids, says Christine Gerbstadt, MD, RD, registered dietitian and spokesperson for the American Dietetic Association. The reason? “Steroids simply increase your appetite,” says Dr. Gerbstadt, adding that steroids raise blood glucose levels and cause other metabolic changes that not only put the patient at risk of gaining weight, but perhaps even developing diabetes.

Source: https://www.everydayhealth.com/asthma/asthma-and-weight-gain.aspx

...the use of corticosteroids has been linked to high incidence of weight gain...

Source: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5562111/

Q: Will I gain weight by taking inhaled steroids or steroid tablets? A: NO. Your inhaler contains such a low dose of steroids that it will not make you put on weight. Sometimes steroid tablets can make you feel hungry, and eating more will make you start to gain weight. The tablets themselves don't make you gain, so eat your normal amounts while you take them and you should be fine.

Source: https://getasthmahelp.org/kids-faq.aspx

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Browse other questions tagged or ask your own question.